DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Concomitant administration of vitamin E does not change the side effects of isotretinoin as used in acne vulgaris: a randomized trial.

Author(s): Strauss JS, Gottlieb AB, Jones T, Koo JY, Leyden JJ, Lucky A, Pappas AA, McLane J, Leach EE

Affiliation(s): Department of Dermatology, University of Iowa Hospital and Clinics, Iowa City 52242-1090, USA.

Publication date & source: 2000-11, J Am Acad Dermatol., 43(5 Pt 1):777-84.

Publication type: Clinical Trial; Multicenter Study; Randomized Controlled Trial

BACKGROUND: Isotretinoin treatment is frequently associated with reversible, dose-related side effects. Recent studies claimed that combining vitamin E with high-dose isotretinoin ameliorated isotretinoin-induced side effects. OBJECTIVE: The purpose of this double-blind, randomized study was to determine the effects of a fixed dose of vitamin E on the side effects of isotretinoin for treatment-resistant acne vulgaris. METHODS: One hundred forty subjects were randomly assigned to one of two treatment programs with isotretinoin (1 mg/kg) together with either vitamin E (800 IU/day) or a vitamin E placebo for 20 weeks. The incidence, severity, and duration of the side effects (eg, dry eyes, dry lips) were assessed. RESULTS: A fixed 800 IU/day dose of vitamin E did not improve the incidence, severity, or duration of side effects associated with isotretinoin (1 mg/kg per day). CONCLUSION: Vitamin E did not significantly ameliorate retinoid side effects when combined with 1 mg/kg of isotretinoin in the treatment of acne.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017